Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 33, NWS Lincoln, IL

April 2, 2025Cumberland County, Jasper County, Illinois

NWS Lincoln, IL issued this tornado warning at Apr 2, 2025, 6:24 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 31 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2025, 6:24 PM CDT (23:24 UTC)
Expired
Apr 2, 2025, 6:55 PM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Cumberland County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:26 PM CDTTSTM WND DMG2 N Greenup, ILDamage to small outbuildings and several large tree branches down.
Apr 2, 6:28 PM CDTTORNADO3 Sw Jewett, ILThe EF-0 tornado touched down about 1 mile south of Woodbury and was on the ground for 4 miles. It mainly damaged trees and several roofs of homes and outbuildings.
Apr 2, 6:30 PM CDTTSTM WND DMGMontrose, ILTree and structure damage along I-70.
Apr 2, 6:33 PM CDTTORNADO2 Nnw Jewett, ILThe tornado produced mainly EF-0 and EF-1 damage, but had periods of EF-2 damage (115 mph peak wind) where it snapped over 20 power poles and snapped numerous large trees. The tornado was on the ground for 44.62 miles in Illinois. The tornado crossed into Indi
Apr 2, 6:36 PM CDTTSTM WND DMG2 Ese Toledo, ILTree limbs down, fence blown down, mature pine trees snapped in half.
Apr 2, 6:37 PM CDTTSTM WND DMG2 N Greenup, ILCorrects time of previous tstm wnd dmg report from 2 N Greenup. Damage to small outbuildings and several large tree branches down.
Apr 2, 6:38 PM CDTTSTM WND DMG4 N Greenup, ILOutbuilding destroyed and porch damaged. Time estimated from radar.
Apr 2, 6:38 PM CDTTSTM WND DMGGreenup, ILTree damage in Greenup.
Apr 2, 6:46 PM CDTTSTM WND DMGUnion Center, ILFront porch removed from house. Barn and garage collapsed. Two sheds destroyed. Multiple trees down. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 948 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
948 m²/s²
0-3 km storm-relative helicity
1028 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

467 
WFUS53 KILX 022324
TORILX
ILC035-079-030015-
/O.NEW.KILX.TO.W.0033.250402T2324Z-250403T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
624 PM CDT Wed Apr 2 2025

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Northern Jasper County in southeastern Illinois...
  Cumberland County in east central Illinois...

* Until 715 PM CDT.

* At 624 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Montrose, or 7 miles east of Effingham, moving northeast at 75 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Jewett and Toledo around 630 PM CDT.
  Greenup around 635 PM CDT.

This includes Interstate 70 between mile markers 105 and 126.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3906 8836 3917 8836 3917 8847 3919 8847
      3938 8826 3938 8801 3918 8801 3917 8796
      3914 8795
TIME...MOT...LOC 2324Z 236DEG 66KT 3913 8842 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Deubelbeiss
2 follow-up statements
922 
WWUS53 KILX 022339
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
639 PM CDT Wed Apr 2 2025

ILC035-079-030015-
/O.CON.KILX.TO.W.0033.000000T0000Z-250403T0015Z/
Jasper-Cumberland-
639 PM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN JASPER AND EASTERN CUMBERLAND COUNTIES...

At 639 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Greenup, moving northeast at 75 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Jasper and eastern Cumberland Counties, including the
following locations... Hazel Dell and Rose Hill.

This includes Interstate 70 between mile markers 115 and 126.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3909 8822 3920 8818 3927 8826 3938 8826
      3938 8801 3918 8801 3917 8796 3914 8795
TIME...MOT...LOC 2339Z 236DEG 66KT 3929 8812 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Deubelbeiss
094 
WWUS53 KILX 022355
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
655 PM CDT Wed Apr 2 2025

ILC035-079-030004-
/O.CAN.KILX.TO.W.0033.000000T0000Z-250403T0015Z/
Jasper-Cumberland-
655 PM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR NORTHEASTERN JASPER AND EASTERN CUMBERLAND
COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
and east central Illinois.

&&

LAT...LON 3909 8822 3920 8818 3927 8826 3938 8826
      3938 8801 3918 8801 3917 8796 3914 8795
TIME...MOT...LOC 2352Z 236DEG 66KT 3945 8781 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:24 PM CDT, 0 minutes earlier. Its key messages:

  • Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms.
  • Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected.
  • Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning.
Area forecast discussion, Apr 2, 6:24 PM CDT, 0 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
624 PM CDT Wed Apr 2 2025

.KEY MESSAGES...

- Significant severe weather is expected east of I-55 this
  evening. A few tornadoes, wind gusts to 80 mph, and isolated
  large hail 1.5 inches in diameter are possible with the
  strongest thunderstorms.

- Strong southerly winds will continue this evening, especially
  east of I-55 where gusts to 50 mph are expected.

- Multiple rounds of showers and thunderstorms will lead to a risk
  for areas of flooding, especially in portions of east-central
  and southeast IL where a Flood Watch is in effect until Sunday
  morning.

&&

.DISCUSSION...
Issued at 442 PM CDT Wed Apr 2 2025

...Severe Weather Today...

A line of severe thunderstorms continues to develop along and
just east of I-55 this afternoon as a moisture and instability
rich warm sector of a potent low pressure system resides over the
area. Up to 2000 J/kg MLCAPE, 60+ kts effective bulk shear, and
over 200 m2/s2 effective storm relative helicity have prompted the
issuance of a tornado watch in this area. Current high-res models
suggest this activity should be near I-57 by 7 pm, and exit
central portions of IL into IN by 10 PM. Severe weather threats
include tornadoes, wind gusts to 80 mph, and large hail to 1.5
inch diameter.

...Strong Winds Today...
A Wind Advisory remains in effect across the area, with gusts to
50 mph noted east of I-55 this afternoon, and lighter gusts noted
to the west. West of the line of thunderstorms, winds will taper
off this evening, and the wind advisory will be able to be trimmed
down for western areas this evening.

...Flood Risk Across Southeast IL...
Multiple rounds of heavy rainfall can be expected for portions of
central and southeast IL through Saturday night, starting with
corridors of training thunderstorms that could exceed 2 inches
this evening. As the approaching cold front moves south of the
area late tonight, it will stall near the Ohio River for the next
few days allowing a series of disturbances to track along this
boundary. The first will focus south of I-70 Thursday night with
another inch or so. The second Friday into Friday night,
affecting a much larger portion of central IL, looks to produce 1
to 3 inches, but features more uncertainty in area. The peak
values in this wave looks to be between I-70 and I-72. Finally, a
third wave Saturday into Saturday night looks focused south of
I-70 with up to another 3 inches. Current projections are for
totals of 5 to 7 inches from Shelby to Edgar County southward
where a Flood Watch has been issued. Given uncertainty in
precipitation at this long range, have not expanded the Flood
Watch north of the Shelby to Edgar County corridor, but
conceivably it could expand northward if the Friday system
solidifies its high precipitation corridor farther north.

...Severe Weather Friday...

Friday afternoon and evening could see another round of severe
thunderstorms, especially south of I-70 where a Slight Risk has
been designated by SPC in response to several hundred J/kg CAPE
and strong deep layer shear.

37

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 624 PM CDT Wed Apr 2 2025

Thunderstorms have passed KSPI-KBMI, but linger near KDEC-KCMI
until 01Z-02Z. A cold front trailing just behind these
thunderstorms will cause winds to shift more westerly and
diminish this evening. A disturbance lifting
into the area Thursday afternoon into evening could produce light
rain over much of the area, but conditions are expected to remain
VFR. Winds SSW 15-20 kts with gusts 25-30 kts initially, becoming
WSW 8-12 kts by 05Z.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for ILZ027>031-036-037-
040>042-047>051.

Wind Advisory until midnight CDT tonight for ILZ038-043>046-
052>057-061>063-066>068-071>073.

Flood Watch through Sunday morning for ILZ054>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Apr 2, 3:46 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
346 PM CDT Wed Apr 2 2025

ILZ027>031-036-037-040-041-047-049-050-031100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Scott-Morgan-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected the remainder of the afternoon.
The greatest threat of any severe weather will be near and east of
I-55.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered storms are expected again Friday into Saturday night. A
few of these may strong to severe Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>053-031100-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-
Christian-Macon-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

Scattered severe thunderstorms are expected this afternoon and
evening. A few tornadoes and wind gusts over 70 mph are the greatest
concern, though very large hail may occur with any storms that
remain isolated.

South winds will gust from 45 to 50 mph, causing difficult travel
for high profile vehicles, as well as localized blowing dust where
recent rain has not fallen.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of heavy rain are expected through late week, most likely
from Friday afternoon through Friday night.

In addition, scattered thunderstorms are expected Friday night and
Saturday. A few of the storms will be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed until around 6 to 8 pm this
evening.

Expected storm motion is toward the northeast around 60 mph.

ILZ054>057-061>063-066>068-071>073-031100-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

Severe thunderstorms will move into the area this evening. rapidly
move across east central Illinois this evening. A few tornadoes and
wind gusts over 70 mph are the greatest concern, though very large
hail may occur with any storms that remain isolated.

South winds will gust from 45 to 50 mph, causing difficult travel
for high profile vehicles, as well as localized blowing dust where
recent rain has not fallen.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several rounds of showers and thunderstorms will produce potentially
over 5 inches of rain through Sunday morning. As a result, river
flooding is likely to develop, and flooding of land based areas are
also likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from around 5 to 10 pm this
evening.

Expected storm motion is toward the northeast around 60 mph.

37

In the hours before

Local storm report, Apr 2, 5:28 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
528 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Hail             Lane                    40.12N 88.86W
04/02/2025  M0.88 Inch       De Witt            IL   Mesonet

            Nickel size hail in Lane with photo.

&&
Local storm report, Apr 2, 5:30 PM CDT, 54 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
530 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     Non-Tstm Wnd Gst Lawrenceville Airport   38.76N 87.60W
04/02/2025  M52 MPH          Lawrence           IL   ASOS

            ASOS station KLWV Lawrenceville AP.

1210 PM     Tstm Wnd Dmg     Washington              40.70N 89.41W
04/02/2025                   Tazewell           IL   Trained Spotter

            2 to 3 inch tree limbs snapped at 503 S
            Market.

0220 PM     Rain             1 E Knoxville           40.91N 90.27W
04/02/2025  M1.70 Inch       Knox               IL   Public

            Rainfall so far today.

0235 PM     Non-Tstm Wnd Gst 3 NNW Arrowsmith        40.49N 88.65W
04/02/2025  M54 MPH          McLean             IL   Mesonet

            Mesonet station DVI11080 Colfax.

0238 PM     Non-Tstm Wnd Gst 1 WSW Decatur Airport   39.83N 88.87W
04/02/2025  M54 MPH          Macon              IL   ASOS

            ASOS station KDEC Decatur Arpt.

0309 PM     Rain             Astoria                 40.23N 90.36W
04/02/2025  M1.23 Inch       Fulton             IL   Mesonet

            Rainfall so far today.

0312 PM     Tstm Wnd Gst     Capital Airport         39.85N 89.68W
04/02/2025  M54 MPH          Sangamon           IL   ASOS

            ASOS station KSPI Spfld Capital AP Station
            Elevation: 588 ft.

0314 PM     Hail             Springfield             39.80N 89.65W
04/02/2025  M1.00 Inch       Sangamon           IL   Emergency Mngr

            Quarter size hail at 2801 N 5th Street in
            Springfield.

0315 PM     Hail             Springfield             39.80N 89.65W
04/02/2025  M2.00 Inch       Sangamon           IL   Emergency Mngr

            Egg size hail at 3100 block Piper rd.

0315 PM     Hail             Springfield             39.80N 89.65W
04/02/2025  M1.00 Inch       Sangamon           IL   Public

            Quarter size hail at Peoria Rd and Dirksen.

0317 PM     Hail             1 W Spaulding           39.87N 89.55W
04/02/2025  M0.75 Inch       Sangamon           IL   Public

            Penny size hail measured in Riverton.

0319 PM     Hail             Springfield             39.80N 89.65W
04/02/2025  M1.75 Inch       Sangamon           IL   Broadcast Media

            Golf ball size hail on North Grand in
            Springfield.

0323 PM     Tstm Wnd Gst     1 W Elkhart             40.02N 89.50W
04/02/2025  M60 MPH          Logan              IL   Emergency Mngr

            Estimated 50 to 60 mph wind gusts.

0324 PM     Tstm Wnd Dmg     Elkhart                 40.02N 89.48W
04/02/2025                   Logan              IL   Emergency Mngr

            House with light structural damage at 748
            500th in Elkhart.

0324 PM     Tstm Wnd Dmg     Elkhart                 40.02N 89.48W
04/02/2025                   Logan              IL   Broadcast Media

            Large tree branch broken down in Elkhart by
            high winds.

0324 PM     Tstm Wnd Gst     Elkhart                 40.02N 89.48W
04/02/2025  E75 MPH          Logan              IL   Emergency Mngr

            70 to 75 mph winds estimated in Elkart.

0337 PM     Hail             Mount Pulaski           40.01N 89.28W
04/02/2025  M1.25 Inch       Logan              IL   Trained Spotter

            Half dollar size hail in Mount Pulaski.

0345 PM     Hail             Kenney                  40.10N 89.09W
04/02/2025  M1.75 Inch       De Witt            IL   Broadcast Media

            Golf ball size hail in Kenney, photo from
            WCIA.

0345 PM     Hail             Kenney                  40.10N 89.09W
04/02/2025  M1.50 Inch       De Witt            IL   Emergency Mngr

0346 PM     Hail             Latham                  39.97N 89.16W
04/02/2025  M2.00 Inch       Logan              IL   Emergency Mngr

            Egg size hail at 2000 Ave and highway 121 in
            Latham.

0346 PM     Hail             Kenney                  40.10N 89.09W
04/02/2025  M1.00 Inch       De Witt            IL   Emergency Mngr

            Quarter size hail in Kenney.

0347 PM     Tstm Wnd Dmg     Sherman                 39.89N 89.61W
04/02/2025                   Sangamon           IL   Broadcast Media

            Semi truck blown over on NB I-55 at the
            Sherman exit. Time estimated by radar.

0350 PM     Hail             Lane                    40.12N 88.86W
04/02/2025  M0.88 Inch       De Witt            IL   Mesonet

            Nickel size hail in Lane with photo.

0350 PM     Hail             1 SW Clinton            40.14N 88.97W
04/02/2025  M0.75 Inch       De Witt            IL   Trained Spotter

            Penny size hail on West Leander St in
            Clinton.

0351 PM     Rain             Washington              40.70N 89.42W
04/02/2025  M1.29 Inch       Tazewell           IL   Mesonet

            Mesonet station EW8799 Washington.

0353 PM     Hail             2 S Clinton             40.13N 88.96W
04/02/2025  E1.00 Inch       De Witt            IL   Public

            Report from mPING: Quarter (1.00 in.).

0354 PM     Rain             1 NNE Peoria Intl Airpo 40.67N 89.68W
04/02/2025  M1.15 Inch       Peoria             IL   ASOS

            ASOS station KPIA Peoria Intl Arpt.

0358 PM     Rain             2 ESE Bloomington       40.47N 88.96W
04/02/2025  M1.55 Inch       McLean             IL   Mesonet

            Mesonet station GW0991 Bloomington.

0359 PM     Flash Flood      1 SW Springfield        39.79N 89.65W
04/02/2025                   Sangamon           IL   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

0400 PM     Tstm Wnd Dmg     Downs                   40.40N 88.87W
04/02/2025                   McLean             IL   Broadcast Media

            Downed trees from high winds in Downs.
            Roughly 4 to 6 inch diameter.

0401 PM     Hail             4 W De Witt             40.18N 88.86W
04/02/2025  E0.75 Inch       De Witt            IL   Public

            Report from mPING: Dime (0.75 in.).

0403 PM     Hail             4 W De Witt             40.18N 88.86W
04/02/2025  E1.00 Inch       De Witt            IL   Public

            Report from mPING: Quarter (1.00 in.).

0409 PM     Flash Flood      Springfield             39.80N 89.65W
04/02/2025                   Sangamon           IL   Broadcast Media

            Flash flooding on Cook Street between
            Eastdale and Dirksen.

0410 PM     Rain             2 NW Littleton          40.26N 90.65W
04/02/2025  M1.00 Inch       Schuyler           IL   Public

            Rainfall so far today.

0414 PM     Hail             Mechanicsburg           39.81N 89.40W
04/02/2025  M0.88 Inch       Sangamon           IL   Emergency Mngr

            Pea to nickel size hail in Mechanicsburg.

0419 PM     Hail             Bellflower              40.34N 88.53W
04/02/2025  M1.25 Inch       McLean             IL   Mesonet

0420 PM     Hail             Bellflower              40.34N 88.53W
04/02/2025  M1.00 Inch       McLean             IL   Emergency Mngr

0422 PM     Rain             4 W Springfield         39.80N 89.72W
04/02/2025  M1.03 Inch       Sangamon           IL   Mesonet

0423 PM     Tstm Wnd Dmg     Bellflower              40.34N 88.53W
04/02/2025                   McLean             IL   Emergency Mngr

            Power lines down from high winds with power
            out in Bellflower. Localized flooding.

0427 PM     Tstm Wnd Gst     Latham                  39.97N 89.16W
04/02/2025  E70 MPH          Logan              IL   Emergency Mngr

            Latham Fire estimating 60 to 70 mph wind
            gusts.

0429 PM     Tstm Wnd Gst     Latham                  39.97N 89.16W
04/02/2025  E90 MPH          Logan              IL   Emergency Mngr

            Latham fire estimating wind gusts to 90 mph.

0456 PM     Tstm Wnd Gst     Latham                  39.97N 89.16W
04/02/2025  E60 MPH          Logan              IL   Emergency Mngr

            Latham fire estimates wind gusts of 60 mph.

0500 PM     Tstm Wnd Dmg     2 E Maroa               40.04N 88.92W
04/02/2025                   Macon              IL   Emergency Mngr

            Powerline down at E Washington St and
            Argenta Rd between Maroa and Friends Creek.

0505 PM     Rain             2 N West Peoria         40.72N 89.64W
04/02/2025  M1.04 Inch       Peoria             IL   Public

            Rainfall so far today in Peoria.

0505 PM     Rain             1 SSW Eureka            40.71N 89.28W
04/02/2025  M1.17 Inch       Woodford           IL   Public

            Rainfall so far today.

0512 PM     Tstm Wnd Gst     Seymour                 40.11N 88.43W
04/02/2025  M60 MPH          Champaign          IL   Emergency Mngr

            Measured 60 mph wind gust in Seymour around
            I-72.

0518 PM     Rain             5 W Springfield         39.80N 89.74W
04/02/2025  M1.16 Inch       Sangamon           IL   Mesonet

            Rainfall so far today.

0519 PM     Tstm Wnd Dmg     Mansfield               40.21N 88.51W
04/02/2025                   Piatt              IL   Broadcast Media

            Tree damage in Mansfield.

&&
Local storm report, Apr 2, 5:33 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
533 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      Clinton                 40.15N 88.96W
04/02/2025                   De Witt            IL   Emergency Mngr

            Lots of standing water around Clinton. East
            Van Buren street shut down due to flooding
            under viaduct.

&&
Local storm report, Apr 2, 5:34 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
534 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Rain             4 ENE Rushville         40.15N 90.51W
04/02/2025  M1.22 Inch       Schuyler           IL   Public

            Rainfall so far today.

&&

07
Local storm report, Apr 2, 5:37 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
537 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     Hail             3 NE Curran             39.77N 89.73W
04/02/2025  M0.75 Inch       Sangamon           IL   Public

            Pea to dime size hail reported.

&&

07
Local storm report, Apr 2, 5:40 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
540 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Rain             1 SSE West Peoria       40.69N 89.63W
04/02/2025  M1.25 Inch       Peoria             IL   Public

            Rainfall so far today in West Peoria.

&&

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:43 PM CDTRiver Flood WarningILXLawrence12 days
Apr 2, 9:06 AM CDTSpecial Weather StatementILXSchuyler24 min
Apr 2, 9:33 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Morgan, Schuyler, Scott27 min
Apr 2, 10:24 AM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, McLean, Tazewell36 min
Apr 2, 11:57 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark33 min
Apr 2, 2:49 PM CDTSevere Thunderstorm WarningILXMenard, Morgan, Sangamon26 min
Apr 2, 3:14 PM CDTSevere Thunderstorm Warning Considerable damage threatILXLogan, Menard, Sangamon31 min
Apr 2, 3:26 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell34 min
Apr 2, 3:32 PM CDTTornado WarningILXMcLean28 min
Apr 2, 3:40 PM CDTTornado WarningILXDeWitt, Logan, McLean35 min
Apr 2, 3:45 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon, Piatt, Sangamon45 min
Apr 2, 3:56 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Menard, Morgan, Sangamon34 min
Apr 2, 3:57 PM CDTTornado WarningILXMcLean30 min
Apr 2, 4:05 PM CDTTornado WarningILXDeWitt, McLean, Piatt26 min
Apr 2, 4:19 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, DeWitt, McLean, Piatt26 min
Apr 2, 4:23 PM CDTTornado WarningILXChampaign23 min
Apr 2, 4:24 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Piatt, Sangamon51 min
Apr 2, 4:30 PM CDTTornado WarningILXMacon23 min
Apr 2, 4:50 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, DeWitt, McLean, Piatt, Vermilion40 min
Apr 2, 4:51 PM CDTAreal Flood AdvisoryILXSangamon2 hr
Apr 2, 4:58 PM CDTFlash Flood WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt3 hr
Apr 2, 4:59 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Piatt, Vermilion46 min
Apr 2, 5:30 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion30 min
Apr 2, 5:34 PM CDTSevere Thunderstorm WarningILXChristian, Shelby41 min
Apr 2, 5:39 PM CDTTornado WarningILXEffingham, Shelby51 min
Apr 2, 5:57 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClay, Effingham48 min
Apr 2, 6:09 PM CDTTornado WarningILXClay, Effingham36 min
Apr 2, 6:13 PM CDTTornado WarningILXEffingham32 min
Apr 2, 6:27 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Coles, Cumberland, Effingham, Jasper and 1 more48 min
Apr 2, 6:32 PM CDTTornado Warning Tornado observedILXJasper, Richland43 min
Apr 2, 6:45 PM CDTTornado WarningILXClark, Coles, Edgar35 min
Apr 2, 6:49 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Coles, Crawford, Cumberland, Edgar and 3 more41 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.